To the Editor.—
We would like to support the article by Story and colleagues (242:654, 1979) concerning cardiogenic shock and disopyramide phosphate. We recently had a similar case in one of our patients.
Report of a Case.—
A 63-year-old man was taking digoxin and had a previous history of myocardial infarction. His condition was evaluated for dyspnea and fatigue. Physical examination demonstrated summation gallops and a grade 2 to 3 late systolic murmur. The chest roentgenogram showed cardiomegaly and a mild degree of interstitial prominence. The resting ECG showed sinus tachycardia, an intravenous conduction delay of the left bundle-branch in type, and frequent multifocal premature ventricular contractions. In the presence of high-grade ventricular arrhythmia with R-on-T phenomena and multifocal ectopic activity, the patient began receiving disopyramide phosphate, 100 mg orally three times a day. Approximately 48 hours later, the patient had extreme shortness of breath, came into the emergency room,